Weather

Sunday, February 14, 2016

Pfizer recalls 126 lots of Advil liquid products for infants and children

Health Canada

Health Canada is informing Canadians that Pfizer Consumer Healthcare has initiated a voluntary recall of 126 lots of Advil liquid products for infants and children because of a potential risk of inconsistencies in dosing of the product.

“Clumps” of Ibuprofen may form in the bottle and lead to higher or lower doses that are given to infants and children if it is not shaken well before each use.

Lower doses may not be adequate in reducing the fever, leading to other health issues which could include, in rare instances, convulsions. Although unlikely, higher doses may lead to vomiting, drowsiness, dizziness, ‘ringing in the ears’ and decreased breathing rates.

The likelihood of these potentially severe adverse consequences is remote as long as the product has always been shaken well before each use as per label instructions.

As a precaution, Health Canada is recommending that consumers stop using these products and return them to a pharmacy.

Health Canada is advising parents who have given these products to their children and have concerns to consult with their health care practitioner.

Health Canada is monitoring Pfizer’s recall and will inform Canadians if new safety information arises.

No comments:

Post a Comment

Thanks for taking the time to comment. Comments are moderated before being published. Please be civil.

Infinite Scroll